Alert archive / Tennessee / Wind Advisories in 2011
Wind Advisory 20, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Aug 7, 2011, 10:58 PM CDT for 5 counties in Mississippi; 11 counties in Tennessee; 4 counties in Arkansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2011, 10:58 PM CDT (03:58 UTC)
- Expired
- Aug 8, 2011, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
Counties Crittenden County, AR, Cross County, AR, Lee County, AR, St. Francis County, AR, Benton County, MS, DeSoto County, MS, Marshall County, MS, Tate County, MS, Tunica County, MS, Chester County, TN, Crockett County, TN, Decatur County, TN, Fayette County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN, McNairy County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS74 KMEG 080358 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1058 PM CDT SUN AUG 7 2011 ...STRONG WIND GUSTS EXPECTED WITH THE PASSAGE OF A THUNDERSTORM OUTFLOW BOUNDARY... STRONG WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE PASSAGE OF A THUNDERSTORM OUTFLOW BOUNDARY. THIS BOUNDARY WILL LIKELY MOVE THROUGH DRY WITH BLOWING DUST POSSIBLE. IN ADDITION...AN EXCESSIVE HEAT WARNING AND HEAT ADVISORY REMAIN IN EFFECT FOR THE MID SOUTH THROUGH MONDAY EVENING. ARZ035-036-048-049-MSZ001>003-007-008-TNZ050-088-089-081030- /O.NEW.KMEG.WI.Y.0020.110808T0358Z-110808T0600Z/ /O.CON.KMEG.EH.W.0005.000000T0000Z-110809T0400Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-DESOTO-MARSHALL-BENTON MS- TUNICA-TATE-HAYWOOD-SHELBY-FAYETTE- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... SOUTHAVEN...OLIVE BRANCH...TUNICA...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE 1058 PM CDT SUN AUG 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. * WINDS: GUSTING UP TO 50 MPH WITH THE PASSAGE OF A THUNDERSTORM OUTFLOW BOUNDARY. THESE STRONG WINDS WILL NOT BE ACCOMPANIED BY RAIN. * TIMING: STRONG WIND GUSTS WILL OCCUR FOR 15 TO 30 MINUTES WITH THE PASSAGE OF THE OUTFLOW BOUNDARY. THE OUTFLOW BOUNDARY WILL MOVE ACROSS THE ADVISORY AREA BETWEEN 11 PM CDT AND 1 AM CDT. * IMPACTS: THESE STRONG WIND GUSTS MAY RESULT IN A FEW TREES AND LARGE BRANCHES DOWN AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ027-028-058-MSZ010>017-020>024-TNZ048-049-081030- /O.CON.KMEG.EH.W.0005.000000T0000Z-110809T0400Z/ POINSETT-MISSISSIPPI-PHILLIPS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN- CHICKASAW-MONROE-LAUDERDALE-TIPTON- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...HELENA... CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY... ABERDEEN...COVINGTON 1058 PM CDT SUN AUG 7 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM CDT MONDAY... * HEAT INDICES: 110 TO 115 DEGREES. * TIMING: PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM. * IMPACTS: THE RISK OF HEAT RELATED ILLNESSES WILL BE GREATLY ENHANCED. RESIDENTS SHOULD CONTINUE TO EXERCISE THE PROPER PRECAUTIONS FOR THE OPPRESSIVE HEAT. OVERNIGHT LOW TEMPERATURES WILL ONLY DROP TO BETWEEN THE MID 70S AND LOWER 80S IN MOST LOCATIONS MAINTAINING HEAT STRESS ON THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER MONTHS. IN THE PAST DOZEN YEARS...450 CHILDREN HAVE DIED DUE TO HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE NOT EVEN FOR A MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ ARZ026-081030- /O.CON.KMEG.EH.W.0004.000000T0000Z-110809T0400Z/ CRAIGHEAD- INCLUDING THE CITY OF...JONESBORO 1058 PM CDT SUN AUG 7 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM CDT MONDAY... * HEAT INDICES: 110 TO 115 DEGREES. * TIMING: PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM. * IMPACTS: THE RISK OF HEAT RELATED ILLNESSES WILL BE GREATLY ENHANCED. RESIDENTS ARE URGED TO CONTINUE TO EXERCISE THE PROPER PRECAUTIONS FOR THE OPPRESSIVE HEAT. OVERNIGHT LOW TEMPERATURES WILL ONLY DROP TO BETWEEN THE MID 70S AND LOWER 80S IN MOST LOCATIONS MAINTAINING HEAT STRESS ON THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER MONTHS. IN THE PAST DOZEN YEARS...450 CHILDREN HAVE DIED DUE TO HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE NOT EVEN FOR A MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ TNZ051>055-090>092-081030- /O.NEW.KMEG.WI.Y.0020.110808T0358Z-110808T0600Z/ /O.CON.KMEG.HT.Y.0008.000000T0000Z-110809T0400Z/ CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...JACKSON...LEXINGTON...BOLIVAR... SAVANNAH 1058 PM CDT SUN AUG 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. * WINDS: GUSTING UP TO 50 MPH WITH THE PASSAGE OF A THUNDERSTORM OUTFLOW BOUNDARY. THESE STRONG WINDS WILL NOT BE ACCOMPANIED BY RAIN. * TIMING: STRONG WIND GUSTS WILL OCCUR FOR 15 TO 30 MINUTES WITH THE PASSAGE OF THE OUTFLOW BOUNDARY. THE OUTFLOW BOUNDARY WILL MOVE ACROSS THE ADVISORY AREA BETWEEN 11 PM CDT AND 1 AM CDT. * IMPACTS: THESE STRONG WIND GUSTS MAY RESULT IN A FEW TREES AND LARGE BRANCHES DOWN AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ008-009-017-018-MOZ113-115-MSZ004>006-009-TNZ001>004-019>021- 081030- /O.CON.KMEG.HT.Y.0008.000000T0000Z-110809T0400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-TIPPAH-ALCORN- TISHOMINGO-PRENTISS-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT... CARUTHERSVILLE...CORINTH...IUKA...BOONEVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON 1058 PM CDT SUN AUG 7 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT MONDAY... * HEAT INDICES: 105 TO 110 DEGREES. * TIMING: PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND 7 PM. * IMPACTS: THE RISK OF HEAT RELATED ILLNESSES WILL BE GREATLY ENHANCED. RESIDENTS ARE URGED TO CONTINUE TO EXERCISE THE PROPER PRECAUTIONS FOR THE OPPRESSIVE HEAT. OVERNIGHT LOW TEMPERATURES WILL ONLY DROP TO BETWEEN THE MID 70S AND LOWER 80S IN MOST LOCATIONS MAINTAINING HEAT STRESS ON THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS. EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER MONTHS. IN THE PAST DOZEN YEARS...450 CHILDREN HAVE DIED DUE TO HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE NOT EVEN FOR A MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Aug 7, 9:38 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 7, 9:38 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT SUN AUG 7 2011
.UPDATE...
UPDATE TO ADD SEVERE THUNDERSTORM WATCH 742 AND READJUST POPS
ACROSS THE REGION.
&&
.DISCUSSION...
A FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES
TO ADVANCE QUICKLY SOUTHEAST INTO NORTHEAST ARKANSAS THIS EVENING.
THIS SYSTEM SHOULD CONTINUE TO MOVE SOUTHEAST INTO THE MISSOURI
BOOTHEEL AND NORTHWEST TENNESSEE OVERNIGHT. THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE AND A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE LOCATIONS THROUGH 4
AM CDT. ALSO HAVE RAISED TO LIKELY POPS AND LOWERED LOW
TEMPERATURES IN THESE LOCATIONS.
FURTHER SOUTH ACROSS NORTHEAST MISSISSIPPI...A BACKBUILDING MCS
CONTINUES TO PRODUCE VERY HEAVY RAINFALL AND A LOCALIZED FLOOD
THREAT. THIS AREA WILL CONTINUE TO BE MONITORED FOR A POSSIBLE
FLASH FLOOD WATCH IF STORMS LOOK TO PERSIST AFTER MIDNIGHT AND
ALSO FOR POSSIBLE UPSTREAM ACTIVITY.
UPDATED ZONES...GRIDS...AND HAZARDS WILL BE SENT SHORTLY.
JLH
&&
.PREV DISCUSSION... /ISSUED 328 PM CDT SUN AUG 7 2011/
DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.
SMALL MCV OVER CENTRAL ARKANSAS HAS BEEN PRODUCING POTENT
THUNDERSTORMS WITH MICROBURSTS BEING REPORTED NEAR LITTLE ROCK
THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO HEAD EAST INTO
NORTHERN MISSISSIPPI EARLY THIS EVENING. SOME SEVERE STORMS ARE
POSSIBLE THROUGH ABOUT 9 OR 10 PM BEFORE INSTABILITY DIMINISHES
SUFFICIENTLY. ADDED AN ENHANCED AREA OF POPS TO COVER THIS FEATURE
OVER THE SOUTHWESTERN AREAS...WITH SCHC ELSEWHERE.
SHOULD SEE ONE MORE DAY OF VERY HOT TEMPERATURES ON MONDAY BEFORE
BIG CHANGES FOR THE REST OF THE WEEK. THERMAL RIDGE REMAINS IN
PLACE BUT INTENSITY BEGINS TO WANE CONSIDERABLY BY MONDAY EVENING
AS THE RIDGE BEGINS RETROGRADING WESTWARD. NAM12 INDICATES HIGHS
IN THE UPPER 90S/LOW 100S AGAIN...WITH THE ECMWF ON THE COOLER
SIDE OF GUIDANCE DUE TO EXCESSIVE CLOUDS/STORMS. MET/MAV NUMBERS
ARE CLOSE WITH TEMPERATURES/POPS SO WENT WITH THOSE. AFTER ADDING
IN DEW POINT GRIDS AND CALCULATING HEAT INDICES...LOOKS LIKE THE
CURRENT HEADLINE CONFIGURATION IS IN GOOD SHAPE.
CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER EASTERN KS/SWRN MO
MONDAY AFTERNOON ON THE READING EDGE OF THE RIDGE. AS THE RIDGE
BUILDING WESTWARD...THIS CLUSTER SHOULD DEVELOP INTO A FORWARD
PROPAGATING MCS AND TRACK EAST SOUTHEAST ACROSS THE NORTHERN CWA
MONDAY NIGHT. DAMAGING WINDS WILL BE POSSIBLE...PARTICULARLY
ACROSS NERN AR/MO/NWRN TN. BUMPED UP POPS TO LIKELY MAINLY AFTER
MIDNIGHT OVER THE NORTH WITH CHC ELSEWHERE.
CLOUDS AND LINGERING SHOWERS/STORMS ASSOCIATED WITH THE MCS MAY
STILL BE ONGOING TUESDAY ACROSS THE NORTH AND EAST. THIS SHOULD
KEEP TEMPERATURES CONSIDERABLY COOLER THROUGH THE DAY...WITH HIGHS
ONLY IN THE MID 80S. FARTHER WEST THE RIDGE WILL STILL HAVE SOME
INFLUENCE AND WITH WEST WINDS SHOULD BE ABLE TO RECOVER BACK TO
THE LOW OR MID 90S ACROSS NORTHWEST MS.
BRIEF BREAK EXPECTED TUESDAY NIGHT WITH CLEARING SKIES. LIGHT
NORTHEASTERLY FLOW WILL BRING REFRESHINGLY COOLER AIR NOT SEEN
AROUND HERE IN SOME TIME.
.LONG TERM...WEDNESDAY THROUGH SUNDAY.
THE RIDGE TRIES TO BUILD BACK A BIT WEDNESDAY...BUT WONT QUITE
MAKE IT THIS FAR EAST. INSTEAD IT WILL TIGHTEN THE THICKNESS
PATTERN AND BRINGING A HIGH PROBABILITY OF ADDITIONAL MCS
DEVELOPMENT OVER SOUTHEAST KS/SRN MO THAT WILL TRACK EAST
SOUTHEAST ACROSS THE MIDSOUTH LATE WED...ESPECIALLY WED
NITE...AND THEN AGAIN FRIDAY NIGHT. ANY OF THESE MAY BRING
DAMAGING WINDS. TEMPERATURES WILL CONTINUE TO HOVER NEAR OR
SLIGHTLY BELOW AVERAGE DEPENDING ON TIMING AND PLACEMENT OF EACH
MCS.
FRESH HIGH PRESSURE BUILDING SOUTH INTO THE PLAINS WILL BRING A
POSSIBLE COLD FRONT THROUGH THE MIDSOUTH IN THE SATURDAY TIME
FRAME. SOME STORMS CAN BE EXPECTED WITH IT.
FOR LATE NEXT WEEKEND A NORTHERLY FLOW WILL CONTINUE THE FEED OF
COOLER AND LESS HUMID AIR...ALONG WITH SUNNY SKIES.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
SEVERE STORMS WITH DAMAGING WINDS MOVING ACROSS NORTHEAST
MISSISSIPPI THIS EVENING WILL GET CLOSE AND MAY IMPACT THE TUP TAF
SITE WITH STRONG WINDS AND REDUCED VISBYS/CIGS. A TEMPO FOR STRONG
WINDS AND STORMS HAS BEEN ADDED THROUGH 3Z. ADDITIONAL STORMS HAVE
DEVELOPED IN ADVANCE OF A MID LEVEL SHORTWAVE ACROSS SOUTHERN
MISSOURI. THESE STORMS HAVE ORGANIZED INTO A FORWARD PROPAGATING
MCS WHICH SHOULD ADVANCE SOUTHEASTWARD INTO OUR AREA. SUFFICIENT
THERMODYNAMIC INSTABILITY SHOULD ALLOW THESE STORMS TO MOVE ACROSS
OUR REGION OVERNIGHT...THEREFORE HAVE MAINTAINED A CB GROUPING AT
JBR...MKL...AND MEM. PLAN TO INTRODUCE TEMPO GROUPS AS NEEDED ONCE
THE AREA OF GREATEST CONCENTRATION BECOMES MORE CLEAR. LATEST
MODELS NOT HANDLING THE OVERALL SITUATION VERY WELL.
STORMS SHOULD DIMINISH LATE TONIGHT BUT WITH EXPECTED STRONG
SURFACE HEATING AND NORTHWEST FLOW ALOFT ON MONDAY...EXPECT
ADDITIONAL CHANCES FOR AFTERNOON THUNDERSTORMS...WITH EVEN HIGHER
CHANCES MONDAY NIGHT.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 99 79 92 / 30 10 50 40
MKL 74 97 75 88 / 50 30 70 50
JBR 75 100 75 91 / 40 20 60 40
TUP 76 98 78 91 / 50 20 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CLAY-GREENE-LAWRENCE-
RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR ALCORN-PRENTISS-TIPPAH-
TISHOMINGO.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HENDERSON-
HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR FAYETTE-
HAYWOOD-LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 7, 9:48 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 948 PM CDT SUN AUG 7 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090500- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 948 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE OVERNIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. VERY HEAVY RAINFALL CONTINUES ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. STORMS CONTINUE TO DEVELOP AND MOVE OVER THE SAME AREAS LEADING TO LOCALIZED FLASH FLOODING. AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY REMAINS IN EFFECT ACROSS THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE ENTIRE MIDSOUTH MONDAY. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM CHERRY VALLEY ARKANSAS...TO MEMPHIS TENNESSEE...TO CORINTH MISSISSIPPI MONDAY NIGHT. DAMAGING WIND IS THE MAIN THREAT...BUT HEAVY RAIN AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH SATURDAY. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT ACROSS NORTHERN PORTIONS OF THE MID SOUTH AND WILL BE POSSIBLE AGAIN MONDAY NIGHT AREAWIDE. JLH
In the hours before
Special weather statement, Aug 7, 10:14 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1014 PM CDT SUN AUG 7 2011 ARZ026>028-035-080400- CRAIGHEAD AR-CROSS AR-MISSISSIPPI AR-POINSETT AR- 1014 PM CDT SUN AUG 7 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1100 PM CDT FOR... SOUTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS... CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF GREENFIELD AT 1014 PM CDT...MOVING SOUTHEAST AT 40 MPH. PEOPLE IN CRAIGHEAD...CROSS...MISSISSIPPI AND POINSETT COUNTIES... INCLUDING LOCATIONS NEAR BAY...HARRISBURG...LEPANTO...MARKED TREE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3571 9104 3582 9049 3555 9005 3541 9105 TIME...MOT...LOC 0314Z 329DEG 42KT 3570 9075
Special weather statement, Aug 7, 10:25 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 PM CDT SUN AUG 7 2011
ARZ028-MOZ115-TNZ001-002-019-048-080400-
MISSISSIPPI AR-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN-OBION TN-
1025 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
EASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 13
MILES NORTHWEST OF HELOISE AT 1025 PM CDT...MOVING SOUTHEAST AT 40
MPH.
PEOPLE IN DYER...LAKE...LAUDERDALE...MISSISSIPPI...OBION AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG...LUXORA...REELFOOT
LAKE STATE PARK...RIPLEY AND UNION CITY...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM
LAKE...OPEN LAKE AND REELFOOT LAKE.
&&
LAT...LON 3651 8900 3590 8932 3565 8962 3564 8976
3573 8995 3605 8971 3639 8959 3635 8953
3636 8952 3643 8955 3647 8953 3650 8954
3650 8949 3647 8949 3646 8946 3650 8941
3651 8936
TIME...MOT...LOC 0325Z 299DEG 34KT 3613 8985Local storm report, Aug 7, 10:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG HAYTI 36.23N 89.75W
08/07/2011 PEMISCOT MO LAW ENFORCEMENT
SEVERAL TREES DOWN IN HAYTI FROM SEVERE WINDS ASSOCIATED
WITH THUNDERSTORM GUST FRONT.
&&
JLHSpecial weather statement, Aug 7, 10:37 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CDT SUN AUG 7 2011
ARZ027-028-035-036-TNZ048-049-088-080400-
CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-SHELBY TN-
LAUDERDALE TN-TIPTON TN-
1037 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
EXTREME SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 8 MILES NORTH OF KEISER TO 9 MILES WEST OF HARRISBURG AT
1037 PM CDT...MOVING EAST AT 45 MPH.
PEOPLE IN CRITTENDEN...CROSS...LAUDERDALE...MISSISSIPPI...POINSETT...
SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR EARLE...
HARRISBURG...KEISER...LEPANTO...MARKED TREE...PARKIN...TYRONZA...
WILSON AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES THE CHUTE.
&&
LAT...LON 3550 9105 3570 9031 3570 9029 3571 9028
3577 9007 3543 8976 3529 9020 3515 9094
3515 9104
TIME...MOT...LOC 0337Z 274DEG 40KT 3579 9006 3553 9085Local storm report, Aug 7, 10:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG KENNETT 36.24N 90.05W
08/07/2011 DUNKLIN MO LAW ENFORCEMENT
WINDOW WAS BLOWN OUT OF A PHARMACY IN KENNETT DUE TO
SEVERE WINDS.
&&
JLHSpecial weather statement, Aug 7, 10:44 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CDT SUN AUG 7 2011
ARZ009-018-028-MOZ113-115-TNZ001-080430-
CLAY AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAKE TN-
1044 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
EXTREME EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
EXTREME NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
WESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER WARDELL AT 1044 PM CDT...MOVING SOUTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...DUNKLIN...GREENE...LAKE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...CARUTHERSVILLE...CHALK
BLUFF NATURAL AREA...HAYTI...KENNETT...MALDEN...PIGGOTT...SENATH AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3662 8996 3639 8996 3639 8976 3643 8973
3640 8967 3641 8959 3647 8953 3650 8954
3650 8949 3641 8953 3642 8955 3640 8958
3636 8955 3600 8971 3600 9033 3660 9018
3664 9014
TIME...MOT...LOC 0344Z 298DEG 37KT 3631 8978The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:03 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 42 min |
| Aug 7, 7:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Union | 49 min |
| Aug 7, 7:31 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tippah, Tishomingo, Union | 4 hr |
| Aug 7, 7:45 PM CDT | Special Weather Statement | MEG | Monroe | 30 min |
| Aug 7, 8:14 PM CDT | Special Weather Statement | MEG | Itawamba, Lee, Prentiss | 46 min |
| Aug 7, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 45 min |
| Aug 7, 9:01 PM CDT | Special Weather Statement | MEG | Prentiss | 44 min |
| Aug 7, 9:06 PM CDT | Special Weather Statement | MEG | Itawamba, Prentiss, Tippah | 39 min |
| Aug 7, 9:24 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tippah, Union | 51 min |
| Aug 8, 3:31 AM CDT | Special Weather Statement | MEG | Tishomingo | 29 min |
| Aug 8, 4:27 AM CDT | Special Weather Statement | MEG | Monroe | 33 min |
| Aug 8, 12:31 PM CDT | Special Weather Statement | MEG | Alcorn | 29 min |
| Aug 8, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 40 min |
| Aug 8, 12:53 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 52 min |
| Aug 8, 1:41 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah, Union | 49 min |
| Aug 8, 2:36 PM CDT | Special Weather Statement | MEG | Lee, Prentiss, Union | 24 min |
| Aug 8, 3:38 PM CDT | Special Weather Statement | MEG | Union | 52 min |
| Aug 8, 4:37 PM CDT | Special Weather Statement | MEG | Monroe | 38 min |
| Aug 8, 5:11 PM CDT | Special Weather Statement | MEG | Monroe | 49 min |
| Aug 8, 5:59 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
| Aug 7, 10:25 PM CDT | Special Weather Statement | MEG | Dyer, Lake, Lauderdale, Obion | 35 min |
| Aug 7, 10:33 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 42 min |
| Aug 7, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 40 min |
| Aug 7, 11:00 PM CDT | Special Weather Statement | MEG | Gibson, Obion, Weakley | 45 min |
| Aug 7, 11:40 PM CDT | Special Weather Statement | MEG | Crockett, Gibson, Weakley | 50 min |
| Aug 7, 11:59 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 31 min |
| Aug 8, 12:18 AM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 27 min |
| Aug 8, 12:45 AM CDT | Special Weather Statement | MEG | Hardeman | 45 min |
| Aug 7, 9:11 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 49 min |
| Aug 7, 9:40 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 50 min |
| Aug 7, 9:43 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 47 min |
| Aug 7, 9:54 PM CDT | Special Weather Statement | MEG | Mississippi | 51 min |
| Aug 7, 9:58 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
| Aug 7, 10:05 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 40 min |
| Aug 7, 10:14 PM CDT | Special Weather Statement | MEG | Poinsett | 46 min |
| Aug 7, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 32 min |
| Aug 7, 10:37 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 23 min |
Nearby
Wind Advisories in Tennessee, 2011Wind Advisories in Mississippi, 2011Wind Advisories in Arkansas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.